Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 2, 2025, 3:34 PM CDT for De Soto Parish, Louisiana; 4 counties in Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2025, 3:34 PM CDT (20:34 UTC)
- Expired
- May 2, 2025, 8:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties De Soto Parish, LA, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 60 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 3:40 PM CDT | FLASH FLOOD | Garrison, TX | Social media report of a flooded road in Garrison. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952
WGUS54 KSHV 022034
FFWSHV
LAC031-TXC347-365-401-419-022330-
/O.NEW.KSHV.FF.W.0039.250502T2034Z-250502T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
334 PM CDT Fri May 2 2025
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Northwestern De Soto Parish in northwestern Louisiana...
Northeastern Nacogdoches County in eastern Texas...
Northwestern Shelby County in eastern Texas...
Southeastern Panola County in northeastern Texas...
Southeastern Rusk County in northeastern Texas...
* Until 630 PM CDT.
* At 334 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mansfield, Stonewall, Logansport, Tenaha, Timpson, Garrison,
Joaquin, South Mansfield, Gary City, Keachi, Grand Cane,
Longstreet, Stanley, Paxton, Woods, Deadwood, Stockman, Kickapoo
and Gloster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3185 9464 3197 9451 3208 9427 3217 9412
3219 9395 3229 9368 3217 9356 3204 9369
3189 9412 3168 9444 3172 9458
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
881 follow-up statement
876
WGUS54 KSHV 022318
FFWSHV
LAC031-TXC347-365-401-419-030130-
/O.EXT.KSHV.FF.W.0039.000000T0000Z-250503T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
618 PM CDT Fri May 2 2025
The National Weather Service in Shreveport has extended the
* Flash Flood Warning for...
Northwestern De Soto Parish in northwestern Louisiana...
Northeastern Nacogdoches County in eastern Texas...
Northwestern Shelby County in eastern Texas...
Southeastern Panola County in northeastern Texas...
Southeastern Rusk County in northeastern Texas...
* Until 830 PM CDT.
* At 618 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mansfield, Stonewall, Logansport, Tenaha, Timpson, Garrison,
Joaquin, South Mansfield, Gary City, Keachi, Grand Cane,
Longstreet, Stanley, Paxton, Woods, Deadwood, Keat Chie, Stockman,
Kickapoo and Gloster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3197 9451 3185 9464 3172 9458 3168 9444
3189 9412 3204 9369 3217 9356 3229 9368
3219 9395 3217 9412 3208 9427
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 1:46 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 2, 1:46 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 146 PM CDT Fri May 2 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Sunday) Issued at 116 PM CDT Fri May 2 2025 There is light at the end of the tunnel so to speak...at least for the weekend...once we get rid of our current strong to severe convection that should begin to lose its punch by late evening into the overnight hours. The players in this current severe weather episode includes a nearly stalled frontal boundary just north of the I-20 Corridor, a residual outflow boundary south of the corridor and a combination of upper forcing from a lead longwave trough across the Southern Plains and a disturbance embedded in WSW flow aloft across the Lower Miss Valley. The above mentioned longwave trough will ultimately be the kicker to push all this convection to our south and east late tonight but until then, we will be contending with a heavy rainfall threat, especially along and southeast of the I-30 Corridor while the severe weather threat is mainly near and to the south of the I-20 Corridor through the middle to late evening hours tonight with large hail and damaging thunderstorm wind gusts the main threats. Did hang on to slight chance and small chance pops through the mid morning hours on Saturday for our south and southeast half only until we can get the cold front completely through these Deep East Texas Counties and parishes across Northeast Louisiana. The above mentioned longwave trough will become cutoff across the Ohio Valley with ridging across the Intermountain West. This will allow for northwest flow across the Upper and Middle Red River Valley which for now will result in drier dewpoints, and somewhat milder temperatures for both Saturday and Sunday. Should see low temperatures Saturday Night in the middle to upper 40s across our northern most zones which will be a pleasant change from low temperatures in the 60s these same areas experienced this morning. 13 && .LONG TERM... (Sunday Night through next Thursday) Issued at 116 PM CDT Fri May 2 2025 As we move into the the start of the upcoming workweek, we have a massive Omega Blocking pattern across the Lower 48 with our cutoff trough remaining anchored across the Ohio Valley, another cutoff low across the Four Corners Region of the Country with upper ridging between these two features. Normally this type of pattern is stubborn and hangs on a while with pleasant weather usually across our region given the positioning of our region near or under the ridge but that will not be the case as we move into Tue and Wed of this week. Medium Range progs want to keep this pattern progressive and thus, puts us under the influence of the Four Corners Region trough as early as Tuesday of next week. Deep southwest flow aloft will precede the arrival of this trough across the Southern Plains and Lower Miss Valley and that will result in at the very least, another heavy rainfall event for the Middle Red River Valley of Southeast Oklahoma, Southwest Arkansas, Northeast Texas and Northern Louisiana. The severe weather threat is a little less certain this far out but we will continue to monitor as the upper level pattern becomes a little more clearer beyond this weekend. Did hold onto chance to likely pops on Wed and just chance pops on Thu before we try to dry out somewhat by the end of the upcoming work week. 13 && .AVIATION... (18Z TAFS) Issued at 1219 PM CDT Fri May 2 2025 For the 02/18z TAF update...Radar imagery is showing an increase in showers and thunderstorms across the area this afternoon. As such, I have at least mention of VCTS for all terminals in the prevailing with some SHRA and TSRA during the TAF period. With the increase in shower activity, we have seen widespread VFR to MVFR conditions this morning, a pattern that will continue into the rest of the afternoon. We could see some lower CIGs this during the overnight hours that could bring some IFR conditions at times, however, this won't be widespread. Showers and thunderstorms should come to an end by the end of this TAF period. /33/ && .SPOTTER INFORMATION STATEMENT... Issued at 315 AM CDT Fri May 2 2025 Spotter activation will likely be needed by this afternoon through this evening for the threat of severe thunderstorms. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 78 54 78 / 80 10 0 0 MLU 64 79 54 77 / 80 20 0 0 DEQ 51 74 47 76 / 40 0 0 0 TXK 56 76 51 77 / 60 0 0 0 ELD 58 76 49 76 / 80 0 0 0 TYR 57 76 52 77 / 70 0 0 0 GGG 57 76 51 77 / 80 0 0 0 LFK 62 78 53 79 / 80 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...13 LONG TERM....13 AVIATION...33
In the hours before
Special weather statement, May 2, 2:23 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
223 PM CDT Fri May 2 2025
TXZ150>153-022000-
Nacogdoches TX-Panola TX-Rusk TX-Shelby TX-
223 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NACOGDOCHES...
SOUTH CENTRAL PANOLA...SOUTHEASTERN RUSK AND NORTHWESTERN SHELBY
COUNTIES UNTIL 3 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garrison, or 14 miles northeast of Nacogdoches, moving northeast at
15 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Tenaha, Timpson, Garrison, Gary City, Stockman, Woods and Paxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3184 9462 3212 9425 3194 9411 3170 9455
3181 9467
TIME...MOT...LOC 1923Z 246DEG 12KT 3180 9454
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
23Special weather statement, May 2, 2:35 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Shreveport LA
235 PM CDT Fri May 2 2025
LAZ013-014-019-021-022030-
Caldwell LA-Jackson LA-Winn LA-Ouachita LA-
235 PM CDT Fri May 2 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN OUACHITA...
SOUTHEASTERN JACKSON...NORTHWESTERN CALDWELL AND NORTHEASTERN WINN
PARISHES UNTIL 330 PM CDT...
At 235 PM CDT, Doppler radar was tracking a line of strong
thunderstorms extending from 12 miles north of Winnfield to 9 miles
south of Richwood, or extending from 12 miles southeast of Jonesboro
to 13 miles southeast of Brownsville-Bawcomville, moving east at 15
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Columbia, Dodson, Sikes, Vixen, Luna, Riverton, Lapine, Fondale,
Bosco and Hudson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3244 9218 3239 9200 3230 9202 3228 9203
3228 9199 3226 9200 3225 9199 3223 9201
3222 9199 3221 9200 3221 9199 3220 9201
3219 9201 3220 9198 3217 9198 3218 9194
3217 9194 3194 9232 3210 9278
TIME...MOT...LOC 1935Z 281DEG 12KT 3209 9259 3233 9203
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
50Local storm report, May 2, 2:36 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
236 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Flash Flood 1 NNE Monroe 32.52N 92.08W
05/02/2025 Ouachita LA Public
Social media report of flooding on US-80 at
the US-165 overpass.
&&
AECLocal storm report, May 2, 2:57 PM CDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
257 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM Tstm Wnd Dmg 2 SW Hemphill 31.32N 93.88W
05/02/2025 Sabine TX County Official
Dispatch reported trees and powerlines down
along Bayou Bend.
&&
AECSpecial weather statement, May 2, 2:58 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
258 PM CDT Fri May 2 2025
LAZ001-010-TXZ151-022045-
Caddo LA-Panola TX-De Soto LA-
258 PM CDT Fri May 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CADDO AND
NORTHWESTERN DE SOTO PARISHES AND EAST CENTRAL PANOLA COUNTY UNTIL
345 PM CDT...
At 258 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Deberry, or 19 miles southwest of Shreveport, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Shreveport, Greenwood, Stonewall, Keachi, Keithville, Spring
Ridge, Kickapoo, Keat Chie, Forbing, Robson and Taylortown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3250 9392 3241 9369 3240 9369 3239 9368
3239 9366 3240 9367 3239 9363 3236 9363
3236 9362 3238 9361 3238 9360 3236 9361
3235 9362 3215 9393 3229 9412
TIME...MOT...LOC 1958Z 223DEG 19KT 3226 9400
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
50Local storm report, May 2, 3:20 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
320 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM Tstm Wnd Dmg Powhatan 31.87N 93.20W
05/02/2025 Natchitoches LA County Official
Dispatch reported multiple trees down across
the parish, concentrated on the northern
half.
&&
AECThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:34 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 56 min |
| May 1, 8:30 PM CDT | Special Weather Statement | SHV | Claiborne, Webster | 60 min |
| May 2, 10:31 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 58 hr |
| May 2, 11:33 AM CDT | Special Weather Statement | SHV | Union | 27 min |
| May 2, 11:39 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 66 min |
| May 2, 11:41 AM CDT | Special Weather Statement | SHV | Sabine | 34 min |
| May 2, 11:51 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 16 min |
| May 2, 12:26 PM CDT | Special Weather Statement | SHV | Bienville | 34 min |
| May 2, 12:47 PM CDT | Special Weather Statement | SHV | Ouachita | 43 min |
| May 2, 1:07 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 38 min |
| May 2, 1:20 PM CDT | Special Weather Statement | SHV | Winn | 40 min |
| May 2, 1:25 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 37 min |
| May 2, 1:33 PM CDT | Flash Flood Warning | SHV | Ouachita, Union | 6 hr |
| May 2, 1:39 PM CDT | Special Weather Statement | SHV | Sabine | 36 min |
| May 2, 1:52 PM CDT | Special Weather Statement | SHV | Ouachita | 23 min |
| May 2, 1:56 PM CDT | Special Weather Statement | SHV | Winn | 34 min |
| May 2, 1:56 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Red River, Sabine | 49 min |
| May 2, 2:06 PM CDT | Special Weather Statement | SHV | Jackson | 24 min |
| May 2, 2:08 PM CDT | Special Weather Statement | SHV | Natchitoches | 52 min |
| May 2, 2:11 PM CDT | Special Weather Statement | SHV | De Soto | 49 min |
| May 2, 2:26 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Red River, Winn | 64 min |
| May 2, 2:35 PM CDT | Special Weather Statement | SHV | Caldwell | 55 min |
| May 2, 2:45 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 60 min |
| May 2, 2:58 PM CDT | Special Weather Statement | SHV | Caddo | 47 min |
| May 2, 3:00 PM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 5 hr |
| May 2, 3:06 PM CDT | Flash Flood Warning | SHV | Natchitoches, Winn | 5 hr |
| May 2, 3:27 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, De Soto, Jackson, Natchitoches, Red River and 2 more | 48 min |
| May 2, 3:37 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 38 min |
| May 2, 3:59 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
| May 2, 4:06 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 39 min |
| May 2, 4:07 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Union | 32 min |
| May 2, 4:33 PM CDT | Flash Flood Warning | SHV | Bossier, Webster | 3 hr |
| May 2, 5:56 PM CDT | Special Weather Statement | SHV | LaSalle | 34 min |
| May 2, 7:16 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 50 hr |
| May 2, 12:02 PM CDT | Special Weather Statement | SHV | Angelina | 58 min |
| May 2, 12:46 PM CDT | Special Weather Statement | SHV | Shelby | 29 min |
| May 2, 1:02 PM CDT | Special Weather Statement | SHV | San Augustine | 28 min |
| May 2, 1:06 PM CDT | Special Weather Statement | SHV | San Augustine | 24 min |
| May 2, 1:11 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Sabine, San Augustine | 49 min |
| May 2, 2:23 PM CDT | Special Weather Statement | SHV | Shelby | 37 min |
| May 2, 4:57 PM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches | 33 min |
| May 2, 5:05 PM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.